Skip to content

Fentanyl Alert

July 31, 2018

Alert: Increase in overdoses in the past 2 weeks in Leeds, Grenville and Lanark

The Leeds, Grenville and Lanark District Health Unit is issuing an alert in response to an increase in opioid overdoses in our region. The Health Unit has received 5 overdose reports since July 26, 2018 and a total of 8 reports in the last 2 weeks, including one suspected fatal overdose. In contrast the Health Unit has been averaging 3–4 overdose reports a month in 2018. Most of the overdose reports received in the past 2 weeks from Leeds, Grenville, and Lanark have been linked to the use of purple heroin.

Be Aware and Use Safely

There has been an increase of drug overdoses in the area.

  1. If you are going to use, don’t use alone.
  2. Don’t mix drugs.
  3. Use a small amount and test your drug first. If you are trying a new drug or haven’t used in 3 or more days use a small amount first.
  4. Know the signs of an overdose.
  5. Get a Naloxone Kit.
  6. CALL 911 – All overdoses are a medical emergency.

For more information call 1-800-660-5853.